West Virginia, 2025

Flash Flooding and Flood in West Virginia, June 5 to 9, 2025

June 5 to 9, 2025 · NWS RLX · 20 events in 8 counties and zones

At the start of the month, a stationary front hovered over Ohio and Pennsylvania on the 5th and 6th of June. The front briefly resumed a southeast march into West Virginia on the 7th before stalling across the area once again.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$6,000
Crop damage
None recorded
Events
20

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RLX wrote it up.

At the start of the month, a stationary front hovered over Ohio and Pennsylvania on the 5th and 6th of June. The front briefly resumed a southeast march into West Virginia on the 7th before stalling across the area once again. An upper level disturbance finally pushed the front to the north and then sent a cold front through the middle Ohio Valley and central Appalachians on the 8th.

In the midst of the front hovering nearby, several rounds of very heavy rain within thunderstorms deposited two to four inches of rain in some locations of West Virginia. One rainfall report from this event noted over an inch of rain had fallen in less than thirty minutes. This excessive rainfall led to flooding of numerous roads and low lying areas across Barbour, Kanawha, Raleigh, and Upshur Counties. Additionally, high water also began to approach some structures in Barbour and Upshur Counties.

During this stretch of unsettled weather, the afternoon of June 9th proved to be active in the form of damaging wind gusts from strong thunderstorms. With the combination of the nearby front and strong daytime heating, storms grew in earnest during the early afternoon hours on the 9th and promoted downed trees and power lines as activity swept through portions of the Kanawha Valley. Storms pressed out of the area that evening as the front drifted southward.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before the first event at Jun 5, 1:17 PM EST, 5 hours 4 minutes earlier.

Area forecast discussion, Jun 5, 1:17 PM EST, 5 hours 4 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
217 PM EDT Thu Jun 5 2025

.SYNOPSIS...
Daily shower and storm chances return today in the midst of a
slow moving cold front approaching. Active weather persists into
the weekend as the front stalls over the area.

&&

.NEAR TERM /THROUGH FRIDAY/...
As of 215 PM Thursday...

Key Points:

 * An Air Quality Alert has been issued for the state of West
   Virginia through 10 PM this evening.

 * A sluggishly moving cold front yields episodic rounds of
   showers and storms starting today and into the weekend.

After a slew of dry weather ruling the roost for the start of
the week, a cold front will begin to drive showers and storms
into the area today. Already seeing that develop this afternoon
on radar with agitated cumulus forming a scattered cluster of
activity in our northeast Kentucky and southeast Ohio counties.
Another cluster of diurnally driven showers and storms within
our forecast area will be up along the ridges this afternoon and
evening in response to southeast flow and nearby low pressure of
tropical descent churning over the Carolinas. Both clusters of
activity will diminish late tonight with the loss of daytime
heating, with precipitation chances then retreating back to the
north and west closer to where the cold front will be
positioned.

Upper level ridging will continue to flatten aloft overnight,
with the cold front able to achieve further eastward progression
through the Ohio Valley. The boundary is progged to reach just
outside the western fringes of our forecast area Friday morning
and will likely set up shop for the rest of the near term
period. This will spread showers and afternoon thunderstorms
across a wider area on Friday, with some storms capable of
producing locally damaging wind gusts and heavy downpours. An
impulse of moisture riding along the southern edge of the front
will be on the verge of reaching our area late Friday evening,
imposing an extension for precipitation into the overnight hours
and into the start of the weekend.

In the midst of the encroaching cold front, efficient southerly
flow will encourage an influx of moisture into the area today,
causing humidity levels to rise alongside unseasonably warmer
temperatures. An Air Quality Alert has been issued for the state
of West Virginia through 10 PM this evening due to the muggy
conditions, coupled with lingering Canadian wildfire smoke.
Afternoon high temperatures on Friday are anticipated to be a
few degrees lower than the past several days, only reaching the
low 80s across the lowlands and the 70s along the spine of the
Appalachians.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
As of 215 PM Thursday...

Key Points:
* Unsettled through the weekend.
* Heavy downpours and a few severe storms possible on Saturday.

A front slowly slides into the area from the northwest Friday night
and then lingers overhead through Saturday. Widespread showers and
storms are expected to develop in the moisture rich environment
accompanying the front, with potential for isolated severe storms as
instability peaks during the afternoon and evening. Damaging winds
are the main concern for any severe storms. Localized flash flooding
could also occur due to heavy rain in thunderstorms, particularly in
locations impacted by previous rounds of storms.

Sunday remains active as the arrival of a shortwave and surface low
prompt additional chances for showers and thunderstorms during the
day.

&&

.LONG TERM /MONDAY THROUGH WEDNESDAY/...
As of 215 PM Thursday...

Key Points:
* Upper trough maintains precipitation chances early next week.
* Briefly drier for much of the area mid week.

An upper level trough ushers a cold front across the area Monday and
Tuesday, then a period of drier conditions is possible for much of
the area as weak high pressure moves in behind the retreating trough
mid week. Precipitation chances redevelop towards the end of the
week as moisture spreads north in advance of another boundary.

Temperatures should remain near to normal much of next week.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
As of 215 PM Thursday...

After a slew of dry weather days, the return of showers and
thunderstorms arrives today ahead of a slow moving cold front.
Bubbling cumulus this afternoon will result in isolated to
scattered activity out ahead of the main line of convection,
settled along the boundary back in Ohio and Indiana. A few
batches of precipitation could move into our western terminals
this afternoon, but did not have strong enough confidence that
they would see direct impacts in visibility so held off on using
tempos with this issuance.

Today's storm activity will be primarily diurnally driven, with
precipitation chances then retreating back towards the frontal
boundary. The front itself will slip eastward on Friday, and is
projected to drape through the lower Ohio Valley. This eastward
progression will yield sub-VFR ceilings stretching into the
western flank of the forecast area Friday morning before daytime
mixing forces bases to rise slightly for the rest of the period.
Additional shower and storm chances, more abundant in nature
compared to this afternoon, will be present on Friday afternoon
as the front scoots closer to the region.

Winds will remain light and primarily out of the south/southwest
through the period out ahead of the frontal passage.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z FRIDAY...

FORECAST CONFIDENCE: High.

ALTERNATE SCENARIOS: None.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EDT 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    M    M
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    H    M    H
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H

AFTER 18Z FRIDAY...
IFR conditions at times in showers and thunderstorms through
Monday.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Air Quality Alert until 10 PM EDT this evening for WVZ005>011-
     013>020-024>034-039-040-515>526.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...MEK/20
NEAR TERM...MEK
SHORT TERM...20
LONG TERM...20
AVIATION...MEK
Hazardous weather outlook, Jun 5, 3:01 AM EST, 15 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
401 AM EDT Thu Jun 5 2025

KYZ101>103-OHZ066-067-075-076-083>087-WVZ007>011-017-019-060815-
Greenup-Carter-Boyd-Perry-Morgan-Athens-Washington-Jackson OH-Vinton-
Meigs-Gallia-Lawrence OH-Mason-Jackson WV-Wood-Pleasants-Tyler-Wirt-
Ritchie-
401 AM EDT Thu Jun 5 2025

This Hazardous Weather Outlook is for portions of northeast
Kentucky, southeast Ohio, and portions of central, northern and
western West Virginia.

.DAY ONE...Today and Tonight.

There is a Marginal Risk for severe thunderstorms this afternoon and
evening. The main hazard is damaging wind gusts, though hail is also
possible.

Locally heavy rainfall is also possible at times through today. This
could result in localized flooding.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

There is a Marginal Risk for severe thunderstorms Friday afternoon
and evening. The main hazard is damaging wind gusts, though hail is
also possible.

Locally heavy rainfall is also possible at times through Saturday
morning. This could result in localized flooding.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

KYZ105-VAZ003-004-WVZ005-006-013>016-018-020-024>034-039-040-515>526-
060815-
Lawrence-Dickenson-Buchanan-Wayne-Cabell-Lincoln-Putnam-Kanawha-
Roane-Calhoun-Doddridge-Mingo-Logan-Boone-Clay-Braxton-Gilmer-Lewis-
Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour-Northwest Raleigh-
Southeast Raleigh-Northwest Fayette-Southeast Fayette-
Northwest Nicholas-Southeast Nicholas-Northwest Webster-
Southeast Webster-Northwest Pocahontas-Southeast Pocahontas-
Northwest Randolph-Southeast Randolph-
401 AM EDT Thu Jun 5 2025

This Hazardous Weather Outlook is for portions of northeast
Kentucky, southwest Virginia and much of West Virginia.

.DAY ONE...Today and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

There is a Marginal Risk for severe thunderstorms Friday afternoon
and evening. The main hazard is damaging wind gusts, though hail is
also possible.

Locally heavy rainfall is also possible at times through Saturday
morning. This could result in localized flooding.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

In the hours before

Special weather statement, Jun 5, 3:00 PM EST, 3 hours 21 minutes before
Special Weather Statement
National Weather Service Charleston WV
400 PM EDT Thu Jun 5 2025

OHZ067-076-052030-
Washington OH-Morgan OH-
400 PM EDT Thu Jun 5 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN WASHINGTON AND
CENTRAL MORGAN COUNTIES THROUGH 430 PM EDT...

At 359 PM EDT, Doppler radar was tracking a strong thunderstorm near
Chesterhill, moving east at 20 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
McConnelsville, Beverly, Chesterhill, Stockport, Bristol, and
Hackney.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3949 8158 3945 8194 3946 8197 3956 8200
      3974 8168
TIME...MOT...LOC 1959Z 276DEG 21KT 3953 8190

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

04
Special weather statement, Jun 5, 3:28 PM EST, 2 hours 53 minutes before
Special Weather Statement
National Weather Service Charleston WV
428 PM EDT Thu Jun 5 2025

OHZ075-076-WVZ009-052100-
Washington OH-Athens OH-Wood WV-
428 PM EDT Thu Jun 5 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN WASHINGTON...
SOUTHEASTERN ATHENS AND NORTHWESTERN WOOD COUNTIES THROUGH 500 PM
EDT...

At 428 PM EDT, Doppler radar was tracking a strong thunderstorm over
Coolville, moving northeast at 20 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Parkersburg, Belpre, Coolville, Vienna, Lubeck, Washington, North
Hills, Fleming, Blennerhassett, Bartlett, and Little Hocking.

This includes the following highways...
 Interstate 77 in West Virginia between mile markers 177 and 181.
 Route 50 in West Virginia between mile markers 1 and 9.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3931 8142 3915 8174 3915 8175 3918 8176
      3918 8182 3923 8194 3947 8179
TIME...MOT...LOC 2028Z 229DEG 17KT 3925 8177

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

04
Special weather statement, Jun 5, 4:24 PM EST, 1 hour 57 minutes before
Special Weather Statement
National Weather Service Charleston WV
524 PM EDT Thu Jun 5 2025

OHZ085-WVZ008-009-052200-
Meigs OH-Jackson WV-Wood WV-
524 PM EDT Thu Jun 5 2025

...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL MEIGS...NORTH
CENTRAL JACKSON AND SOUTHWESTERN WOOD COUNTIES THROUGH 600 PM EDT...

At 523 PM EDT, Doppler radar was tracking a strong thunderstorm over
Forked Run State Park, moving southeast at 5 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Forked Run State Park, Belleville, and Reedsville.

This includes Interstate 77 in West Virginia between mile markers 157
and 159.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3904 8157 3903 8158 3902 8179 3915 8183
      3918 8168
TIME...MOT...LOC 2123Z 341DEG 5KT 3912 8179

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

04
Special weather statement, Jun 5, 4:44 PM EST, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Charleston WV
544 PM EDT Thu Jun 5 2025

OHZ076-WVZ010-052215-
Washington OH-Pleasants WV-
544 PM EDT Thu Jun 5 2025

...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL WASHINGTON AND
CENTRAL PLEASANTS COUNTIES THROUGH 615 PM EDT...

At 543 PM EDT, Doppler radar was tracking a strong thunderstorm over
Belmont, or near St. Marys, moving northeast at 20 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
St. Marys, Belmont, Newport, and Willow Island.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3938 8105 3935 8134 3944 8138 3953 8118
TIME...MOT...LOC 2143Z 245DEG 23KT 3942 8127

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

04
Special weather statement, Jun 5, 5:22 PM EST, 59 minutes before
Special Weather Statement
National Weather Service Charleston WV
622 PM EDT Thu Jun 5 2025

OHZ085-WVZ009-052345-
Meigs-Wood-
622 PM EDT Thu Jun 5 2025

...CREEKS AND STREAMS RUNNING HIGH...

Locally heavy rain to the tune of 1 to 2 inches has fallen this
evening. While rainfall has exited the area, some localized high
water is possible over the next hour or so in the typical low-lying
trouble areas, with any high water receding thereafter. Do not drive
your vehicle into areas where water covers the roadway. The water
depth may be too great to allow your car to cross safely.

&&

LAT...LON 3918 8170 3910 8168 3909 8174 3909 8178
      3908 8180 3916 8180
TIME...MOT...LOC 2220Z 240DEG 49KT 3917 8165

04
Special weather statement, Jun 5, 6:04 PM EST, 17 minutes before
Special Weather Statement
National Weather Service Charleston WV
704 PM EDT Thu Jun 5 2025

OHZ086-WVZ007-060030-
Gallia-Mason-
704 PM EDT Thu Jun 5 2025

...CREEKS AND STREAMS RUNNING HIGH...

Locally heavy rain to the tune of 1 to 2 inches has fallen this
evening. While rainfall has exited the area, some localized high
water is possible over the next hour or so in the typical low-lying
trouble areas, with any high water receding thereafter. Do not drive
your vehicle into areas where water covers the roadway. The water
depth may be too great to allow your car to cross safely.

&&

LAT...LON 3882 8216 3888 8220 3892 8209 3883 8206
TIME...MOT...LOC 2302Z 268DEG 0KT 3887 8212

04

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

14 flash flood, 5 thunderstorm wind, 1 flood. Local standard time, as filed.

Flash Flood, Raleigh

When
June 5, 6:21 PM EST to 9:21 PM EST
Where
Raleigh County, 0.57 mi ESE of Sprague to 0.64 mi ESE of Sprague
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
37.778, -81.210

In the community of Sprague, high water was observed on Old Mill Road.

Flash Flood, Raleigh

When
June 5, 6:40 PM EST to 9:40 PM EST
Where
Raleigh County, 0.17 mi WSW of Mac Arthur to 0.14 mi SW of Mac Arthur
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
37.749, -81.223

High water was observed on Robert C Byrd Drive near the intersection of Old Grove Road south of MacArthur.

Thunderstorm Wind, Wood

When
June 6, 12:15 PM EST
Where
Wood County, 0.48 mi SSE of Williamstown
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Utility Company
Coordinates
39.394, -81.446

Around 400 homes were without power in the northern portions of Wood County as a result of downed trees and power lines.

Thunderstorm Wind, Wood

When
June 6, 5:00 PM EST
Where
Wood County, 0.38 mi NNW of Vienna
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Utility Company
Coordinates
39.335, -81.533

In Vienna, downed trees and power lines along Lynwood Heights Drive caused local power outages.

Flash Flood, Barbour

When
June 7, 4:45 AM EST to 8:44 AM EST
Where
Barbour County, 0.65 mi ENE of Vannoys Mill to 0.39 mi NNW of Camp Barbour
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
39.132, -79.958

Flooding was observed on Sand Run Road in Vannoys Mill.

Flash Flood, Barbour

When
June 7, 4:45 AM EST to 8:44 AM EST
Where
Barbour County, 0.58 mi SSW of Mansfield to 1.45 mi SW of Corder Crossing
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
39.143, -80.075

Flooding was observed in low lying areas around Philippi.

Flash Flood, Barbour

When
June 7, 5:07 AM EST to 8:40 AM EST
Where
Barbour County, 1.04 mi NW of Calhoun to 1.2 mi N of Mt Liberty
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
39.089, -79.996

Flooding was observed on Mount Liberty Road and Union Road.

Flash Flood, Barbour

When
June 7, 5:29 AM EST to 8:40 AM EST
Where
Barbour County, 1.61 mi W of Tygart Jct to 1.63 mi NNE of Longview
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
39.100, -80.110

Post Farm Road southwest of Philippi was impassable due to flooding.

Flash Flood, Barbour

When
June 7, 5:33 AM EST to 8:33 AM EST
Where
Barbour County, 0.89 mi WNW of Longview to 0.74 mi NNW of Longview
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
39.084, -80.146

Roadway flooding was observed in the Volga area.

Flash Flood, Upshur

When
June 7, 6:12 AM EST to 8:30 AM EST
Where
Upshur County, 0.31 mi N of Pecks Run to 0.78 mi SSW of Pecks Run
Cause
Heavy Rain
Reported by
Public
Coordinates
39.054, -80.181

High water was observed on Pecks Run Road.

Flash Flood, Upshur

When
June 7, 6:50 AM EST to 8:30 AM EST
Where
Upshur County, 0.87 mi NW of Post Mill to 1.15 mi WSW of Post Mill
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
39.030, -80.190

High water was observed around a few structures on Fishing Camp Road in the community of Post Mill.

Flash Flood, Barbour

When
June 7, 7:00 AM EST to 8:30 AM EST
Where
Barbour County, 0.69 mi S of Audra to 0.73 mi S of Audra
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
39.040, -80.070

High water was observed around a few homes in Audra.

Flash Flood, Barbour

When
June 7, 7:00 AM EST to 8:30 AM EST
Where
Barbour County, 0.54 mi SW of Longview to 0.49 mi WNW of Century Jct
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
39.075, -80.137

In the town of Volga, high water was observed around a few homes.

Flash Flood, Barbour

When
June 7, 7:00 AM EST to 8:40 AM EST
Where
Barbour County, 1.16 mi ESE of Valley Furnace to 0.79 mi ENE of Valley Furnace
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
39.196, -79.849

High water was observed in Valley Furnace.

Flash Flood, Kanawha

When
June 8, 4:33 AM EST to 6:45 AM EST
Where
Kanawha County, 0.54 mi W of Spring Hill to 0.61 mi W of Spring Hill
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
38.350, -81.740

In Spring Hill, the Rock Lake Drive underpass was flooded and obstructed traffic.

Flash Flood, Kanawha

When
June 8, 4:45 AM EST to 6:45 AM EST
Where
Kanawha County, 0.39 mi N of Reamer to 2.32 mi N of Blue Creek
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
38.476, -81.370

High water was observed at South Pinch Road, Quick Road, and the intersection of Sissonville and Chandler Drives. Runoff also flowed down the hill and across Elk River Road between Mink Shoals and Clendenin. the water was up to six inches deep in spots.

Flood, Harrison

When
June 8, 3:33 PM EST to 6:33 PM EST
Where
Harrison County, 2.96 mi E of Maple Lake to 3.01 mi E of Maple Lake
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
39.306, -80.165

Water was observed on US-50 due to an overflowing culvert.

Thunderstorm Wind, Wood

When
June 9, 3:18 PM EST
Where
Wood County, 1.27 mi WNW of Stewart
Measured
45 kt (52 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
39.240, -81.540

One tree was blown down at the intersection of Pike Street and Stephens Street in Parkersburg.

Thunderstorm Wind, Mason

When
June 9, 4:00 PM EST
Where
Mason County, 0.54 mi W of Fivemile
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
38.750, -82.090

In the community of Fivemile, downed trees were observed along Gamms Hill Road.

Thunderstorm Wind, Putnam

When
June 9, 4:49 PM EST
Where
Putnam County, 0.28 mi WNW of Fraziers Bottom to 0.79 mi SSE of Midway
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Utility Company
Coordinates
38.571, -81.985

The combination of a downed tree along Fruth Addition Road in Midway and another along Wood Station Road in Fraziers Bottom resulted in local power outages.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in West Virginia in 2025Every state in 2025This day in weather historyWarnings in West Virginia, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1265728, 1262690, 1274876, 1274878, 1262691, 1262692, 1262693, 1262694, 1265729, 1262695, 1262696, 1262697, 1262698, 1262699, 1262700, 1262701, 1265794, 1269652, 1269653, 1274880.